Alert archive / Michigan / River Flood Warnings in 2020
River Flood Warning 35, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jan 20, 2020, 11:07 PM EST for Branch County, Saint Joseph County, Michigan; Elkhart County, Indiana. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2020, 11:07 PM EST (04:07 UTC)
- Expired
- Jan 21, 2020, 8:23 PM EST
- In force
- 21 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Elkhart County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (MI/IN) at Three Rivers (TRVM4). The gauge peaked at 7.27 ft at Jan 20, 2020, 6:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04097500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
820
WGUS43 KIWX 210407
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1107 PM EST Mon Jan 20 2020
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Saint Joseph River Michigan at Three Rivers affecting Elkhart...
Branch and St. Joseph Counties
.Recent heavy rains in addition to very cold temperatures since Saturday have caused ice to form on the St Joeseph River near Three Rivers. Given the prevailing cold temperatures and fluxuations of the river stages due to ice formation on the river, subsequent updates are likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC039-MIC023-149-220407-
/O.NEW.KIWX.FL.W.0035.200121T0407Z-200122T1600Z/
/TRVM4.1.ER.200121T0145Z.200121T0600Z.200121T1600Z.NO/
1107 PM EST Mon Jan 20 2020
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Saint Joseph River Michigan at Three Rivers
* until Wednesday morning.
* At 11 PM Monday the stage was 7.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river will rise to crest near 7.4 feet around 1 AM
Tuesday January 21 and fall below flood stage around 11 AM Tuesday
January 21.
* At 7.0 feet...Expect minor flooding of the Scidmore Park picnic
facilities in Three Rivers.
* This crest compares to a previous crest of 7.0 feet which occurred
on May 31 2011.
&&
LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
4193 8561 4184 8566
$$2 follow-up statements
664
WGUS83 KIWX 211502
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1002 AM EST Tue Jan 21 2020
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Michigan at Three Rivers affecting Elkhart...
Branch and St. Joseph Counties
.Ice, along with high river levels will lead to minor flooding
into early Wednesday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC039-MIC023-149-221502-
/O.EXT.KIWX.FL.W.0035.000000T0000Z-200123T0600Z/
/TRVM4.1.ER.200121T0145Z.200121T0830Z.200122T0600Z.NO/
1002 AM EST Tue Jan 21 2020
The Flood Warning has been extended for
The Saint Joseph River Michigan at Three Rivers
* until late Wednesday night.
* At 9 AM Tuesday the stage was 7.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* Forecast...The river will fall below the 7.0 foot flood stage
around 1 AM Wednesday January 22.
* At 7.0 feet...Expect minor flooding of the Scidmore Park picnic
facilities in Three Rivers.
&&
LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
4193 8561 4184 8566
$$523
WGUS83 KIWX 220123
FLSIWX
Flood Statement
National Weather Service Northern Indiana
823 PM EST Tue Jan 21 2020
...The Flood Warning is cancelled for the following rivers...
Saint Joseph River Michigan at Three Rivers affecting Elkhart...
Branch and St. Joseph Counties
Impacts from ice has been reduced and the river level has now dropped below flood stage. This will be the last statement for this high water event.
INC039-MIC023-149-220153-
/O.CAN.KIWX.FL.W.0035.000000T0000Z-200123T0600Z/
/TRVM4.1.ER.200121T0145Z.200121T0830Z.200121T2033Z.NO/
823 PM EST Tue Jan 21 2020
The Flood Warning is cancelled for
The Saint Joseph River Michigan at Three Rivers
* At 8 PM Tuesday the stage was 6.7 feet
* Flood stage is 7.0 feet.
* The river fell below flood stage Tuesday afternoon.
* Forecast...The river will fall to near 6.7 feet around 1 AM
Wednesday January 22.
&&
LAT...LON 4186 8568 4197 8564 4197 8554 4196 8554
4193 8561 4184 8566
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jan 20, 6:25 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jan 20, 6:25 PM EST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 625 PM EST Mon Jan 20 2020 .SYNOPSIS... Issued at 336 PM EST Mon Jan 20 2020 Persistent light lake effect snow and flurries continue into the early overnight tonight with little to no accumulation expected. Temperatures tonight are expected to become cool again, dropping into the teens with some single digit temperatures possible in southeast Lower Michigan and northwest Ohio. Highs on Tuesday rebound towards the upper 20s and low 30s with some sun and clouds around, but dry weather. Temperatures trend warmer by mid to late week ahead of our next system for late week with a chance for rain and snow. && .SHORT TERM...(This Evening through Tuesday) Issued at 336 PM EST Mon Jan 20 2020 Substantial height rises don't really occur until we get after midnight allowing the sputtering lake effect machine to continue to put out times of flurries and light snow in northwest areas this evening and early overnight. Little to no snowfall accumulation is expected. This transitory cloud cover and a low level inversion may help to keep temperatures from falling tonight, but if clouds do break, expect temperatures to fall back into the single digits, especially with the ridging edging in late tonight. Height falls begin to increase in earnest behind the southeastward moving clipper system from Canada after midnight tonight with the entrance of the strong trailing high pressure system. && .LONG TERM...(Tuesday Night through Monday) Issued at 336 PM EST Mon Jan 20 2020 The aforementioned high pressure system swings through keeping Tuesday and Wednesday dry. Wednesday mainly sees high clouds before the column saturates from top to bottom allowing more midlevel clouds on Thursday. Some question exists about when the precipitation begins to work its way into the northwest, but with the dry midweek period and the noticeable dry layer near the surface on time sections, have been hedging towards a later start time for precipitation. Should it start on Thursday, morning temperatures should be at or just slightly below freezing to start and then slowly rise towards 40 degrees for highs. The same would be true for Friday, when precipitation begins to affect the rest of the forecast area , but slightly warmer morning lows on Friday with the increased warm air advection may allow for more rain than mixed wintry precipitation. Either way, it would appear that the daytime would have a greater chance for rain and the night time would have a better chance for wintry precipitation from Thursday into Sunday. This precipitation event is forced along by an upper low pressure system lumbering along across the southern States, which resembles more of a fall or spring pattern than winter, and many times this results in minimal rainfall across the area because the main forcing and moisture pull for the event resides to our south. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 625 PM EST Mon Jan 20 2020 Extensive lake sourced stratocu plume draped overtop the terminals will continue to persist through much of the period along with sct -- shsn overnight. Nevertheless cig heights should hold in low VFR versus MVFR cat overnight with better mixing aloft in place. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Roller SHORT TERM...Roller LONG TERM...Roller AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 20, 3:45 PM EST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 345 PM EST Mon Jan 20 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 345 PM EST Mon Jan 20 2020 /245 PM CST Mon Jan 20 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-212045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 345 PM EST Mon Jan 20 2020 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:50 PM EST | Small Craft Advisory | IWX | 24 hr |
Nearby
River Flood Warnings in Michigan, 2020River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.